MAUDE Adverse Event Report: STRYKER GMBH IMPACTOR ASSEMBLY OMEGA 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPACTOR ASSEMBLY OMEGA 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704001
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
It was reported: "the surgeon was using the impactor to impact a side plate onto a lag screw.On impaction, the handle cracked and broke in 2 pieces.All debris removed-large pieces." additionally, it was reported; the procedure was extended however the length of the extension is unknown.No additional medical intervention, and no adverse consequences to the patient due to the surgical delay.
 
Additional Manufacturer Narrative
Correction - please refer to d9/h3 - product was returned for investigation, h6 method code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received impactor was found to be damaged at the distal end.The device has been subjected to quite high non-axial impaction as a result of which one-half side of the breakage surface shows an abnormal breakage pattern while the other half is relatively cleanly separated.The rest of the damaged part including the compressed distal end, all indicate towards high impact forces being applied on the impactor.Note that this is a device where consistent high forces are being applied due to which there are chances of breakage of the device.It cannot be excluded that normal material wear also contributed to the failure over the years of usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The manner of the breakage pattern indicates towards application of high non-axial impact forces.The device is meant for only gentle hammering.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported: "the surgeon was using the impactor to impact a side plate onto a lag screw.On impaction, the handle cracked and broke in 2 pieces.All debris removed-large pieces".Additionally, it was reported; the procedure was extended however the length of the extension is unknown.No additional medical intervention, and no adverse consequences to the patient due to the surgical delay.

Brand Name
IMPACTOR ASSEMBLY OMEGA 3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16229265
Report Number0008031020-2023-00030
Device Sequence Number5490394
Product Code LXH
UDI-Device Identifier04546540113078
UDI-Public04546540113078
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704001
Device Catalogue Number704001
Device Lot Number24982H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown